MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138505
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 19-jun-2025.A visual inspection evaluation of the returned device was performed following j&j medtech procedures.Visual analysis revealed a perforation on the tip of the vizigo sheath, the perforation could be the result of the handling of the device during the procedure, since the customer's report regarding ¿the vizigo could not be inserted in la.When the sheath was removed from the cardiac cavity, the tip of the sheath was found to be dented.¿ a device history review was performed for the finished device batch number, and no internal actions were identified.The tip issue reported by the customer was confirmed.The potential cause of the perforation on the tip could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The sheath instructions for use (ifu) contain the following recommendations: use fluoroscopy and/or intracardiac ultrasound to monitor the advancement of the catheter and removal of the catheter from the sheath.Move the catheter carefully to avoid cardiac damage, perforation, or tamponade.If resistance is encountered, do not use excessive force to advance or withdraw the catheter through the sheath.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a vizigo.After brockenbrough (bb) with the vizigo sheath, the vizigo sheath could not be inserted in the left atrium (la).When the sheath was removed from the cardiac cavity, the tip of the sheath was found to be dented.Resolved by replacing the sheath with another new one.The procedure was completed without any patient consequence.Multiple attempts have been made to obtain clarification of this complaint.However, no further information has been made available.The issue of the vizigo sheath could not be inserted in the la with the tip found to be dented was assessed as mdr reportable.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 21-jul-2025 revealed a perforation on the tip of the vizigo sheath.The bwi product analysis lab became aware of the a perforation on the tip of the vizigo sheath on 21-jul-2025 and have also assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
The product investigation was reopened to clarify/correct the investigation findings which resulted in the following updated investigation on 27-jan-2026.The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 19-jun-2025.A visual inspection evaluation of the returned device was performed following j&j medtech procedures.Visual analysis revealed a perforation on the tip of the vizigo sheath, the perforation could be the result of the handling of the device during the procedure, since the customer's report regarding, ¿the vizigo could not be inserted in la.When the sheath was removed from the cardiac cavity, the tip of the sheath was found to be dented.¿ the outer diameter was measured and it was found within specifications.A device history review was performed for the finished device batch number, and no internal actions were identified.The tip issue of ¿intracardiac resistance¿ reported by the customer was confirmed.The potential cause of the perforation on the tip could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The sheath instructions for use (ifu) contain the following recommendations: use fluoroscopy and/or intracardiac ultrasound to monitor the advancement of the catheter and removal of the catheter from the sheath.Move the catheter carefully to avoid cardiac damage, perforation, or tamponade.If resistance is encountered, do not use excessive force to advance or withdraw the catheter through the sheath.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer¿s reference number: (b)(4).

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22855923
Report Number2029046-2025-02767
Device Sequence Number8373490
Product Code DYB
UDI-Device Identifier10846835026269
UDI-Public(01)10846835026269(17)260904(10)60000499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Catalogue NumberD138505
Device Lot Number60000499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM (FOR JAPAN); P500 ULTRASOUND MACHINE; UNK CABLE; UNK ECHO VIDEO CABLE
Patient SexUnknown